Explore these free sample topics:
-- The first section of this topic is shown below --
(mox'' i flox' a sin)
Taking moxifloxacin increases the risk that you will develop tendinitis (swelling of fibrous tissue that connects a bone to a muscle) or have a tendon rupture (tearing of fibrous tissue that connects a bone to a muscle) during your treatment or for up to several months afterward. These problems may affect tendons in your shoulder, your hand, the back of your ankle, or in other parts of your body. Tendinitis or tendon rupture may happen to people of any age, but the risk is highest in people over 60 years of age. Tell your doctor if you have or have ever had a kidney, heart, or lung transplant; kidney disease; a joint or tendon disorder such as rheumatoid arthritis (a condition in which the body attacks its own joints, causing pain, swelling, and loss of function); or if you participate in regular physical activity. Tell your doctor and pharmacist if you are taking oral or injectable steroids such as dexamethasone (Decadron, Dexpak), methylprednisolone (Medrol), or prednisone (Sterapred). If you experience any of the following symptoms of tendinitis, stop taking moxifloxacin, rest, and call your doctor immediately: pain, swelling, tenderness, stiffness, or difficulty in moving a muscle. If you experience any of the following symptoms of tendon rupture, stop taking moxifloxacin and get emergency medical treatment: hearing or feeling a snap or pop in a tendon area, bruising after an injury to a tendon area, or inability to move to or bear weight on affected area.
Taking moxifloxacin may cause changes in sensation and nerve damage that may not go away even after you stop taking moxifloxacin. This damage may occur soon after you begin taking moxifloxacin. Tell your doctor if you have ever had peripheral neuropathy (a type of nerve damage that causes tingling, numbness, and pain in the hands and feet). If you experience any of the following symptoms, stop taking moxifloxacin and call your doctor immediately: numbness, tingling, pain, burning, or weakness in the arms or legs; or a change in your ability to feel light touch, vibrations, pain, heat, or cold.
Taking moxifloxacin may affect your brain or nervous system and cause serious side effects. This can occur after the first dose of moxifloxacin. Tell your doctor if you have or have ever had seizures, epilepsy, cerebral arteriosclerosis (narrowing of blood vessels in or near the brain that can lead to stroke or ministroke), stroke, changed brain structure, or kidney disease. If you experience any of the following symptoms, stop taking moxifloxacin and call your doctor immediately: seizures; tremors; dizziness; lightheadedness; headaches that won't go away (with or without blurred vision); difficulty falling asleep or staying asleep; nightmares; not trusting others or feeling that others want to hurt you; hallucinations (seeing things or hearing voices that do not exist); thoughts or actions toward hurting or killing yourself; feeling restless, anxious, nervous, depressed, or confused, or other changes in your mood or behavior.
Taking moxifloxacin may worsen muscle weakness in people with myasthenia gravis (a disorder of the nervous system that causes muscle weakness) and cause severe difficulty breathing or death. Tell your doctor if you have myasthenia gravis. Your doctor may tell you not to take moxifloxacin. If you have myasthenia gravis and your doctor tells you that you should take moxifloxacin, call your doctor immediately if you experience muscle weakness or difficulty breathing during your treatment.
Talk to your doctor about the risks of taking moxifloxacin.
Your doctor or pharmacist will give you the manufacturer's patient information sheet (Medication Guide) when you begin treatment with moxifloxacin. Read the information carefully and ask your doctor or pharmacist if you have any questions. You can also visit the Food and Drug Administration (FDA) website (http://www.fda.gov/Drugs/DrugSafety/ucm085729.htm) or check the manufacturer's website to obtain the Medication Guide.